Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 590, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2011, 6:03 PM CDT for Attala County, Choctaw County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 27, 2011, 6:23 PM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Choctaw County, MS
The radar
The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1707 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS54 KJAN 272303
SVRJAN
MSC007-019-280000-
/O.NEW.KJAN.SV.W.0590.110727T2303Z-110728T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
CENTRAL CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 700 PM CDT
* AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESTER MOVING WEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCOOL AND FRENCH CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3334 8913 3319 8919 3320 8921 3317 8922
3320 8941 3329 8946 3343 8946 3344 8945
3343 8943 3344 8941
TIME...MOT...LOC 2303Z 110DEG 20KT 3329 8927
$$
OLB1 follow-up statement
566
WWUS54 KJAN 272323
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT WED JUL 27 2011
MSC007-019-272334-
/O.CAN.KJAN.SV.W.0590.000000T0000Z-110728T0000Z/
ATTALA MS-CHOCTAW MS-
623 PM CDT WED JUL 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOCTAW AND
NORTHEASTERN ATTALA COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3334 8913 3319 8919 3320 8921 3317 8922
3320 8941 3329 8946 3343 8946 3344 8945
3343 8943 3344 8941
TIME...MOT...LOC 2324Z 110DEG 20KT 3333 8940
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:50 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 27, 2:50 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT WED JUL 27 2011 .SHORT TERM...THE PRIMARY CONCERNS WILL BE OUR CHANCES OF RAINS WITH LOCALLY HEAVY DOWN POURS FROM SLOW MOVING THUNDERSTORMS...FOLLOWED BY HEAT INDEX VALUES AS WELL AS POPS AND TEMPS. LATEST SATELLITE IMAGERY SHOWS THE MEAN RIDGE WAS CENTERED OVER THE MIDSOUTH REGION...WHILE THE ARKLAMISS WAS UNDER A WEAK AREA OF THE UPPER RIDGE WITH AN INVERTED TROUGH TO THE WEST. VAPOR IMAGERY SHOWED SOME MIDLEVEL DRYING EXTENDING SOUTH TO AROUND TOWARD HIGHWAY 84 GOING TO INTERSTATE 20 IN CENTRAL MISSISSIPPI. A WEAK DISSIPATING LOW LEVEL BOUNDARY WAS ALSO NOTED ACROSS THE CENTRAL PORTION OF THE ARKLAMISS REGION. AREA RADARS HAVE BEEN PICKING UP SOME ISOLATED TO SCATTERED CONVECTION TRACKING WEST IN LOW LEVEL EASTERLY FLOW. THE MAIN AREA OF CONVECTION WAS NOTED ALONG THE COASTAL AREAS. THIS WAS BEING ASSISTED BY SOME ISENTROPIC LIFT FROM THE EAST. FOR THE REMAINDER OF THE AFTERNOON EXPECT THE BEST CHANCES OF RAIN TO STAY SOUTH OF INTERSTATE 20. WITH SO MUCH PRECIPITABLE WATER WILL LOOK FOR THE POTENTIAL FOR SOME LOCALLY HEAVY DOWN POURS. WILL PUT IN PRE-EVENING WORDING FOR THE ZONES. ALSO REDUCED POPS SOME IN THE SOUTH FOR THE PRE-EVENING WORDING. FOR TONIGHT THROUGH FRIDAY NIGHT...EXPECT THE CONVECTION TO GRADUALLY DIMINISH AFTER SUNSET. THERE WILL BE THE POTENTIAL FOR ISOLATED SHOWERS GENERALLY ALONG AND SOUTH OF INTERSTATE 20 OVERNIGHT. LOWS WILL BE IN THE LOWER TO MIDDLE 70S. OTHERWISE FOR THE PERIOD EXPECT A SERIES OF WEAK DISTURBANCES TO CROSS THE REGION FROM THE EAST. THE MODELS KEEP DECENT CHANCES OF RAIN AROUND FOR THURSDAY...BUT TRY TO DRY POPS OUT ON FRIDAY SOME. THE EURO AND SREF MODELS KEEPS SOME DECENT QPF COVERAGE FOR FRIDAY. WITH PRECIPITABLE WATER BEING AROUND 2 INCHES FOR THE PERIOD...AM INCLINE TO KEEP AT LEAST SCATTERED POPS ON FRIDAY PER THE EURO AND SREF MODELS. SHORT RANGE MODELS SHOWS THAT THE MEAN RIDGE CENTER WILL ROTATE TOWARD THE GULF COASTAL REGION ON FRIDAY-FRIDAY NIGHT. THIS IS WHY THE MODELS CUT DOWN POPS SOME. THE NATIONAL AND LOCAL WRF MODELS KEEPS THE BEST CHANCES OF RAIN IN THE SOUTH FOR THE PERIOD...WHICH SEEMS REASONABLE. HEAT INDEXES WILL BE ON THE RISE SOME THROUGH THE SHORT TERM AS THE MEAN RIDGE CENTER PUSHES TOWARD THE REGION FROM THE APPALACHIANS WITH VALUES OF 105-108 DEGREES. FOR RIGHT NOW WILL NOT ISSUE ANY HEAT ADVISORIES FOR THE PERIOD. AS FAR AS TEMPS ARE CONCERN USED A BLEND OF ENSEMBLES...GMOS AND MAV GUIDANCE. HIGHS WILL BE IN THE LOWER TO MIDDLE 90S ON THURSDAY AND FRIDAY. WITH THIS HUMID AIRMASS LOWS WILL BE IN THE LOWER TO MIDDLE 70S./17/ ./PREVIOUS LONG TERM...SATURDAY THROUGH WEDNESDAY...MODEL CONSENSUS SHOWS AN EASTERLY WAVE/POSSIBLE TROPICAL LOW ROUNDING THE HIGH AND OVER THE WESTERN GULF WATERS. THIS FEATURE WILL LIKELY BE TOO FAR WEST OF OUR CWA TO IMPACT OUR WEATHER BUT DAYTIME HEATING SHOULD AGAIN LEAD TO A DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS WITH THE GREATEST POPS BEING CARRIED ACROSS THE SOUTHERN HALF OF OUR CWA. AFTERNOON HIGHS SHOULD BE NEAR NORMAL IN THE LOWER 90S AT MOST SITES. SATURDAY BOTH THE HIGH SURFACE AND ALOFT WILL TRACK WEST ACROSS OUR CWA. DRIER AIR ALOFT WITH PWS JUST BELOW TWO INCHES IS PROGGED TO MOVE NORTH INTO OUR AREA FROM THE SOUTH. TEMPERATURES WILL TOP OUT SEVERAL DEGREES WARMER SATURDAY. DUE TO INCREASED SYNOPTIC SUBSIDENCE AND LOWER PWS...COVERAGE OF CONVECTION WILL LIKELY BE LESS BUT ISOLATED MAINLY AFTERNOON AND EVENING STORMS WILL BE POSSIBLE. SUNDAY AND MONDAY THE MID LEVEL HIGH LOOKS TO STRENGTHEN AND BECOME CENTERED OVER THE SOUTHERN PLAINS WHILE SURFACE RIDGING PERSISTS OVER OUR CWA. GRADUALLY WARMER TEMPERATURES AND LOWER POPS WOULD BE THE NORMAL RESULT BUT THE GFS AND TO A WEAKER EXTENT...THE ECMWF...SHOW A POTENT SHORTWAVE IN THE NORTHWEST FLOW ALOFT THAT MAY ENHANCE CONVECTION IN THE NORTHWEST LATE SUNDAY AND SUNDAY NIGHT AND THEN ENHANCE CONVECTION OVER THE SOUTHERN PORTIONS OF OUR CWA MONDAY. THE GFS IS SHOWING PWS IN EXCESS OF TWO AND A QUARTER INCHES OVER OUR CWA BY MONDAY. CLOUDS AND RAIN MAY LIMIT INSOLATION BUT WL CONTINUE TO MENTION HIGH HEAT INDEX VALUES DURING THE PERIOD IN THE HWO AS FORECAST VALUES STILL EXCEED 105 SUNDAY AND MONDAY AFTERNOONS. TUESDAY AND WEDNESDAY THE MID LEVEL HIGH LOOKS TO WEAKEN AND FLATTEN ACROSS THE SOUTHERN STATES. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED ALONG WITH ABOVE NORMAL HUMIDITY LEVELS. DIURNAL RAIN CHANCES WITH GREATER COVERAGE ACROSS THE SOUTHERN HALF OF THE CWA WILL BE MOST LIKELY. /22/ && .AVIATION...VFR CONDITIONS CONTINUE AT MOST TAF SITES THIS AFTERNOON. SCATTERED SHOWERS AND STORMS ARE DEVELOPING AS EXPECTED. SITES THAT OBSERVE ANY OF THIS ACTIVITY WILL EXPERIENCE A BRIEF PERIOD OF MVFR/IFR CEILINGS AND/OR VISIBILITIES. KJAN...KMEI...AND KHBG HAVE THE BEST CHANCES FOR SEEING SCATTERED CONVECTION...WHICH COULD LINGER INTO THIS EVENING. FOR TONIGHT...VFR CONDITIONS ARE EXPECTED ONCE AGAIN. HOWEVER AS HAS BEEN THE CASE THE PAST SEVERAL MORNINGS...TOWARDS DAY BREAK THURSDAY ANOTHER BOUT OF MVFR/IFR CEILINGS AND/OR VISIBILITIES WILL BE POSSIBLE AT SOME SITES DUE TO LOW STRATUS AND PATCHY FOG. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 94 75 95 / 28 44 31 36 MERIDIAN 74 93 73 96 / 28 35 27 37 VICKSBURG 74 94 75 97 / 25 49 38 37 HATTIESBURG 74 92 75 96 / 35 53 27 38 NATCHEZ 74 93 75 93 / 25 47 29 45 GREENVILLE 75 95 75 94 / 13 54 45 43 GREENWOOD 74 94 74 95 / 14 46 36 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/19/22
Hazardous weather outlook, Jul 27, 2:02 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 202 PM CDT WED JUL 27 2011 LAZ015-016-023>026-MSZ043-047>066-072>074-281915- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 202 PM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY... SLOW MOVING SCATTERED SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES AN HOUR WILL BE POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THIS EVENING. WHERE THIS HEAVY RAINFALL PERSISTS...OR OCCURS REPEATEDLY... LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... HOT TEMPERATURES LOOK TO RETURN WITH CONTINUED HIGH HUMIDITY LEVELS BY THE START OF NEXT WEEK. THIS WILL RESULT IN AFTERNOON HEAT INDEX VALUES NEAR 105 IN MANY LOCATIONS...ALONG WITH OVERNIGHT TEMPERATURES REMAINING AT OR ABOVE 75 PROVIDING LITTLE RELIEF FROM HEAT STRESS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>042-044>046-281915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER- 202 PM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... THE COMBINATION OF WARM TEMPERATURES AND HUMID CONDITIONS WILL RESULT IN HEAT INDICES RANGING BETWEEN 105 AND 109 DEGREES THURSDAY AFTERNOON...ESPECIALLY IN THE DELTA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... HOT TEMPERATURES LOOK TO RETURN WITH CONTINUED HIGH HUMIDITY LEVELS BY THE START OF NEXT WEEK. THIS WILL RESULT IN AFTERNOON HEAT INDEX VALUES EXCEEDING 105 IN MANY LOCATIONS...ALONG WITH OVERNIGHT TEMPERATURES REMAINING AT OR ABOVE 75 DEGREES...PROVIDING LITTLE RELIEF FROM THE HEAT STRESS. IT IS POSSIBLE THAT OVER THE UPCOMING DAYS...A HEAT ADVISORY COULD BECOME NECESSARY FOR PORTIONS OF THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Special weather statement, Jul 27, 2:59 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT WED JUL 27 2011 MSZ050-051-056-057-272025- SMITH MS-SCOTT MS-NEWTON MS-JASPER MS- 259 PM CDT WED JUL 27 2011 A LINE OF STRONG THUNDERSTORMS WITH 40 TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL...WAS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 4 MILES EAST OF LITTLE ROCK TO 6 MILES SOUTHEAST OF PINEVILLE AT 257 PM CDT...MOVING WEST AT 20 MPH. PEOPLE IN JASPER...NEWTON...EASTERN SCOTT AND NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3257 8895 3191 8901 3201 8946 3255 8948 TIME...MOT...LOC 1957Z 092DEG 18KT 3252 8897 3206 8936 MRM
Special weather statement, Jul 27, 4:16 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT WED JUL 27 2011
MSZ039-046-272230-
NOXUBEE MS-KEMPER MS-
416 PM CDT WED JUL 27 2011
A STRONG THUNDERSTORM WITH 40 TO 50 MPH WINDS CAPABLE OF PRODUCING
VERY HEAVY RAIN WAS LOCATED 4 MILES EAST OF PRAIRIE POINT AT 416 PM
CDT...MOVING WEST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN KEMPER AND NOXUBEE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3264 8838 3275 8882 3328 8882 3329 8843
3325 8830
TIME...MOT...LOC 2116Z 111DEG 9KT 3317 8835
OLBSpecial weather statement, Jul 27, 5:18 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT WED JUL 27 2011
MSZ033-272335-
OKTIBBEHA MS-
518 PM CDT WED JUL 27 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF OKTOC AT 519 PM CDT...MOVING WEST AT 20
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN OKTIBBEHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3329 8870 3329 8908 3356 8909 3356 8884
3339 8868
TIME...MOT...LOC 2219Z 106DEG 18KT 3331 8882
OLBSpecial weather statement, Jul 27, 5:50 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT WED JUL 27 2011
MSZ030-033-280005-
OKTIBBEHA MS-CLAY MS-
550 PM CDT WED JUL 27 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TIBBEE AT 551 PM CDT...MOVING
WEST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CLAY AND NORTHEASTERN OKTIBBEHA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3352 8858 3350 8861 3351 8867 3348 8868
3359 8901 3365 8904 3375 8904 3376 8894
3382 8893 3382 8873 3380 8871 3369 8871
3369 8857 3364 8852
TIME...MOT...LOC 2251Z 097DEG 19KT 3354 8866
OLBSpecial weather statement, Jul 27, 5:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT WED JUL 27 2011
MSZ032-272330-
CHOCTAW MS-
558 PM CDT WED JUL 27 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF ACKERMAN AT 558 PM CDT...MOVING WEST AT
15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3319 8915 3320 8921 3316 8922 3318 8932
3328 8931 3329 8935 3341 8929 3331 8909
TIME...MOT...LOC 2258Z 110DEG 14KT 3326 8923
JASpecial weather statement, Jul 27, 6:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED JUL 27 2011
MSZ047-272330-
WARREN MS-
600 PM CDT WED JUL 27 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 12 MILES NORTHEAST OF YOUNGTON TO 19 MILES
SOUTHEAST OF BOVINA AT 600 PM CDT. THE LINE WAS MOVING TO THE WEST
AROUND 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WARREN COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3221 9114 3222 9100 3219 9100 3229 9098
3232 9090 3237 9087 3235 9099 3245 9100
3244 9101 3249 9097 3243 9096 3244 9086
3258 9086 3262 9069 3253 9056 3215 9077
3208 9094 3218 9105 3212 9106 3214 9117
TIME...MOT...LOC 2300Z 270DEG 0KT 3253 9043 3234 9058
3211 9057
OLBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 11:56 AM CDT | Special Weather Statement | JAN | Hinds, Madison, Rankin | 5 hr |
| Jul 27, 2:59 PM CDT | Special Weather Statement | JAN | Jasper, Newton | 26 min |
| Jul 27, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Newton, Scott | 19 min |
| Jul 27, 4:16 PM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 74 min |
| Jul 27, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 39 min |
| Jul 27, 5:18 PM CDT | Special Weather Statement | JAN | Oktibbeha | 77 min |
| Jul 27, 5:50 PM CDT | Special Weather Statement | JAN | Clay | 75 min |
| Jul 27, 5:58 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| Jul 27, 6:00 PM CDT | Special Weather Statement | JAN | Warren | 30 min |
| Jul 27, 6:09 PM CDT | Special Weather Statement | JAN | Hinds | 51 min |
| Jul 27, 6:25 PM CDT | Special Weather Statement | JAN | Attala | 60 min |
| Jul 27, 6:38 PM CDT | Special Weather Statement | JAN | Covington | 62 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.